Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 246, NWS Springfield, MO

May 25, 20115 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 25, 2011, 4:00 AM CDT for 5 counties in Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2011, 4:00 AM CDT (09:00 UTC)
Expired
May 25, 2011, 4:45 AM CDT
In force
45 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dent County, MO, Phelps County, MO, Pulaski County, MO, Texas County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 120 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:22 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WUUS53 KSGF 250900
SVRSGF
MOC065-161-169-215-229-250945-
/O.NEW.KSGF.SV.W.0246.110525T0900Z-110525T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHEASTERN PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  SOUTHWESTERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 445 AM CDT.

* AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF HUGGINS...OR 14 MILES WEST OF
  HOUSTON...MOVING NORTHEAST AT 45 MPH. THIS STORM IS CAPABLE OF
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.

* LOCATIONS IMPACTED INCLUDE BENDAVIS...BEULAH...BUCYRUS...GRAFF...
  HAZELTON...HUGGINS...LICKING...MONTAUK...PLATO...PRESCOTT...ROBY...
  SOUTHEASTERN FORT LEONARD WOOD AND SUCCESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.

&&

LAT...LON 3745 9162 3725 9223 3739 9234 3748 9228
      3748 9225 3752 9225 3782 9204
TIME...MOT...LOC 0900Z 220DEG 39KT 3741 9218
WIND...HAIL 60MPH 1.00IN

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:37 AM CDT, 23 minutes earlier.

Area forecast discussion, May 25, 3:37 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 AM CDT WED MAY 25 2011

.DISCUSSION...
/ISSUED 238 AM CDT WED MAY 25 2011/

CURRENTLY...MESSY BATCH OF CONVECTION LIFTING TO THE NORTHEAST
ACROSS THE EASTERN OZARKS AND CENTRAL MO AT THIS HOUR. THE
ATMOSPHERE AHEAD OF THE LINE IS WEAKLY CAPPED...SURFACE AND MIXED
LAYER CIN IN THE 20 TO 40 J/KG RANGE...WITH MODEST SURFACE AND
MIXED LAYER CAPE OF AROUND 1500 J/KG. QUASI LINEAR CONVECTIVE
SYSTEM SHOWS POCKETS OF HIGHER BASE VELOCITY JUTTING INTO THE LINE
FROM THE SOUTHWEST...WITH THE OCCASIONAL MARC SIGNATURE AND A FEW
MESOVORTICIES. DUE TO THE SPORADIC NATURE OF THESE FEATURES...AND
DUE TO THE TIME OF DAY...WE HAVE ONLY RECEIVED INFREQUENT REPORTS
OF WIND. BEHIND THE MAIN LINE OF CONVECTION...ADDITIONAL SHOWERS
AND STORMS ARE DEVELOPING IN A SOUTHWEST/NORTHEAST BAND JUST AHEAD
OF AN INCOMING DRY SLOT IN THE MID LEVELS. AM EXPECTING THIS
ACTIVITY TO REMAIN ELEVATED AND SUB SEVERE GIVEN A MORE STOUT CAP
AND LIMITED INSTABILITY.

TODAY...COMPLEX FORECAST AS YET ANOTHER ROUND OF SEVERE STORMS IS
EXPECTED ACROSS AT LEAST THE EASTERN HALF OF THE AREA. THE UPPER
LOW TO OUR WEST WILL SLOWLY EDGE INTO WEST CENTRAL MISSOURI BY
MIDDAY. STRONG MID LEVEL HEIGHT FALLS WILL SPREAD OVER THE REGION
AS THE DAY PROGRESSES. AND THE REGION WILL BE POSITIONED IN THE
EXIT REGION OF A CYCLONICALLY CURVED 90 KT UPPER LEVEL JET...WHICH
WILL PROVIDE ENHANCED UPWARD VERTICAL MOTION.

WILL LIKELY SEE A COUPLE OF BANDS OF THUNDERSTORMS DEVELOP ACROSS
THE REGION. THE AREA OF INITIATION OF MOST CONCERN IS THE HIGHWAY
65 CORRIDOR TO THE EAST. THIS REGION WILL BE BEST POSITIONED IN
THE NOSE OF THE 700 MB JET...WITH DEEP LAYER SHEAR OF 50 KNOTS AND
LOW LEVEL SHEAR AROUND 20 TO 30 KNOTS. THESE VALUES WILL SUPPORT
SUPERCELL THUNDERSTORM DEVELOPMENT. MID LEVEL LAPSE RATES WILL BE
IN EXCESS OF 7 C/KM AND WITH MID TO UPPER 60S DEWPOINTS EXPECTED
TO BE BACK IN PLACE BY MIDDAY...MLCAPE VALUES IN THE 1500 TO 2500
J/KG RANGE WILL DEVELOP OVER THE EASTERN HALF OF THE OUTLOOK AREA.
THESE INGREDIENT SUPPORT A RISK OF HAIL TO THE SIZE OF GOLF
BALLS...WIND GUSTS IN EXCESS OF 60 MPH AND A FEW TORNADOES.
INITIATION IN THE HIGHWAY 65 CORRIDOR WILL BE POSSIBLE IN THE LATE
MORNING TO EARLY AFTERNOON TIME FRAME...WITH THIS ACTIVITY QUICKLY
MOVING TO THE EAST DURING THE AFTERNOON.

OTHER BANDS OF SHOWERS AND STORMS WILL BE POSSIBLE ACROSS THE
WESTERN HALF OF THE OUTLOOK AREA...COINCIDENT WITH MORE NARROWLY
FOCUSED VORT LOBES ROTATING AROUND THE MAIN UPPER LOW. WHILE THE
RISK FOR SEVERE WEATHER IS LOW FURTHER TO THE WEST...THIS ACTIVITY
WILL POSE A RISK OF WIND GUSTS TO 40 MPH GIVEN STRONG WIND FIELDS
ALOFT AND SMALL HAIL.

TONIGHT AND THURSDAY...UPPER LOW WILL SLOWLY MOVE THROUGH THE
MIDWEST. SHOWERS AND A FEW STORMS WILL LINGER IN A SCATTERED
FASHION THROUGH THURSDAY MORNING. COLD ADVECTION WILL BRING
TEMPERATURES BACK DOWN INTO THE 50S TONIGHT. WITH CLOUD COVER
LINGERING MUCH OF THE DAY THURSDAY...HIGHS WILL STRUGGLE TO WARM
INTO THE MIDDLE AND UPPER 60S.

FRIDAY THROUGH SATURDAY...QUICK MOVING WAVE WILL CUT ACROSS THE
NORTHERN TIER OF STATES BRINGING A COLD FRONT INTO THE REGION
FRIDAY AND FRIDAY NIGHT. THIS BOUNDARY WILL STALL OVER THE REGION
INTO EARLY SATURDAY BEFORE LIFTING BACK TO THE NORTH AS HIGH
PRESSURE AT THE SURFACE AND ALOFT STARTS TO BUILD INTO THE
REGION. SHOWERS AND STORMS WILL ONCE AGAIN BE POSSIBLE ALONG THIS
BOUNDARY AND HAVE MAINTAINED HIGH CHANCE POPS LATE FRIDAY INTO
FRIDAY NIGHT. THIS FRONT WILL QUICKLY MOVE BACK TO THE NORTH AS A
WARM FRONT ON SATURDAY. THIS WILL SHUNT RAIN CHANCES BACK TO THE
NORTH AND MARK THE BEGINNING OF A WARMING TREND FOR THE REGION.

SATURDAY NIGHT ONWARD...MEDIUM RANGE MODEL OUTPUT CONTINUES TO
EXHIBIT GOOD AGREEMENT FOR THE LATTER HALF OF THE WEEKEND INTO
EARLY NEXT WEEK. ALOFT...RIDGING TAKES HOLD OF OUR WEATHER REGIME.
WITH 700MB TEMPS IN THE LOW TEENS...EXPECTING LITTLE IF ANY
RAINFALL AND WITH 925/850MB TEMPS IN THE UPPER TEENS TO LOW 20S
CELSIUS ABOVE AVERAGE TEMPERATURES ARE ON TAP FOR THE REGION.

GAGAN

&&

.AVIATION...06Z TAF ISSUANCE...KSGF/KJLN/KBBG...

AS PER THE PAST FEW DAYS...THUNDERSTORMS CONTINUE TO IMPACT
AVIATION IN AND AROUND THE OZARKS REGION. CURRENTLY A LINE OF
THUNDERSTORMS IS IMPACTING BOTH THE KSGF AND KBBG TERMINALS.
THOUGH THIS LINE HAS MOVED OUT OF KJLN...MORE THUNDERSTORMS ARE
EXPECTED GOING INTO TOMORROW FROM THE LATE MORNING THROUGH THE
AFTERNOON AND EVENING. CURRENT THUNDERSTORMS HAVE DROPPED CEILINGS
AT BOTH KSGF AND KJLN TO IFR AT TIMES...WITH WIND GUSTS IN EXCESS
OF 30 KTS. TIMING AND LOCATION OF CONVECTION CONTINUES TO BE A
CHALLENGE FOR EACH AERODROME...BUT AS THIS LINE MOVES OUT
TONIGHT...EXPECT SHOWERS AND THUNDERSTORMS TO PUSH EAST OF THE
SPRINGFIELD AND BRANSON AREAS THROUGH MORNING...WITH POSSIBLE
LINGERING SHOWERS THROUGH DAY BREAK. ON WEDNESDAY...WILL POSSIBLY
SEE WIDE SPREAD COVERAGE OF SHOWERS AND THUNDERSTORMS TO FILL IN
ACROSS THE REGION LATE IN THE MORNING. CURRENTLY USING VCTS FOR
ALL THREE SITES...AS PIN POINTING INDIVIDUAL STORMS WOULD BE QUITE
DIFFICULT. WILL ONCE AGAIN SEE CEILINGS AND VISIBILITIES HOVER
BETWEEN MVFR AND VFR THROUGH THE PERIOD...WITH IFR ALWAYS A
POSSIBILITY AT ANY SITE DIRECTLY IMPACTED BY A THUNDERSTORM.

KURTZ

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 8 AM CDT THIS MORNING FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH UNTIL 8 AM CDT THIS MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, May 25, 12:10 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CDT WED MAY 25 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260515-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1210 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT.

WEATHER HAZARDS EXPECTED...

  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED TORNADO RISK.
  ELEVATED HAIL RISK.
  SIGNIFICANT LIGHTNING RISK.
  SIGNIFICANT FLOODING RISK.

DISCUSSION...

  A LINE OF THUNDERSTORMS CONTINUE TO MOVE ACROSS SOUTHWEST MISSOURI
  AND SOUTHEAST KANSAS TONIGHT. THIS INITIAL LINE OF THUNDERSTORMS
  PRODUCED WIND GUSTS IN EXCESS OF 70 MPH EARLY THIS EVENING ACROSS
  SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THESE THUNDERSTORMS
  CONTINUED TO PRODUCE STRONG THUNDERSTORM WIND GUSTS. THUNDERSTORMS
  HAVE NOW ENTERED A REGION OF MORE STABLE AIR AT THE SURFACE...
  RESULTING IN MORE ELEVATED CONVECTION. SEVERE THUNDERSTORM WIND GUSTS
  REMAIN THE PRIMARY THREAT WITH SEVERE HAIL STILL A POSSIBILITY.
  TORNADO RISK HAS BEEN LIMITED GIVEN THE ELEVATED NATURE OF THE
  STORMS...HOWEVER ISOLATED TORNADOES CANNOT BE RULED OUT AT THIS TIME.
  AS FOR THE SECONDARY LINE CURRENTLY MOVING ACROSS EASTERN KANSAS...
  THESE STORMS WILL IMPACT PRIMARILY WEST CENTRAL MISSOURI. STRONG
  THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY THREAT WITH THESE STORMS.

  IN ADDITION TO THE RISK OF SEVERE WEATHER...THERE REMAINS A
  RISK OF FLASH FLOODING...PARTICULARLY ACROSS SOUTHERN MISSOURI.
  THIS INCLUDES AREAS DOWNSTREAM OF TABLE ROCK LAKE AND LAKE
  TANEYCOMO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NON THUNDERSTORM WIND GUSTS OVER 30 MPH ARE EXPECTED ON
  WEDNESDAY ACROSS WESTERN MISSOURI AND SOUTHEAST KANSAS.
  SUPERCELL THUNDERSTORMS ARE EXPECTED TO REDEVELOP AROUND MIDDAY
  ON WEDNESDAY NEAR OR JUST WEST OF THE HIGHWAY 65 CORRIDOR.
  THESE STORMS WILL THEN MOVE EAST AND NORTHEAST ACROSS THE
  CENTRAL AND EASTERN MISSOURI OZARKS WEDNESDAY AFTERNOON...AND EXIT
  CENTRAL AND SOUTH CENTRAL MISSOURI EARLY WEDNESDAY EVENING. WIND
  FIELDS IN THE ATMOSPHERE MAY SUPPORT SPLITTING SUPERCELLS...WITH
  ANY EASTWARD MOVING STORMS CONTAINING AN ELEVATED TO SIGNIFICANT
  TORNADO THREAT. VERY LARGE HAIL TO THE SIZE OF BASEBALLS AND
  WIND GUSTS OVER 60 MPH WILL ALSO BE POSSIBLE.

  PERSONS ACROSS EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS
  ARE URGED TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL
  WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER
  BOTH TONIGHT AND AGAIN WEDNESDAY AFTERNOON.

  THE RISK FOR FLASH FLOODING WILL ALSO PERSIST INTO AT LEAST
  THURSDAY...ESPECIALLY ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK
  LAKE...LAKE TANEYCOMO...AND BULL SHOALS LAKE.

  ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE LATE THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT ACROSS SOUTHWEST
  MISSOURI TO MONITOR THE ADVANCING LINE OF THUNDERSTORMS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

KURTZ

In the hours before

Local storm report, May 25, 1:10 AM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 AM     HAIL             ROCKY MOUNT             38.27N 92.72W
05/25/2011  E0.50 INCH       MORGAN             MO   PUBLIC

&&

MGRIFFIN
Special weather statement, May 25, 1:26 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 AM CDT WED MAY 25 2011

MOZ057-250645-
MILLER MO-
126 AM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN MILLER COUNTY UNTIL 145
AM CDT...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BAGNELL...OR 5 MILES NORTH OF OSAGE BEACH...
MOVING NORTHEAST AT 40 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AURORA SPRINGS...BAGNELL...ELDON...
ETTERVILLE...LAKELAND...LAKEVIEW...MARYS HOME...OLEAN AND TUSCUMBIA.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE LAKE OF THE
OZARKS STATE PARK AND LAKE OF THE OZARKS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.

LAT...LON 3843 9241 3842 9240 3836 9240 3835 9240
      3834 9231 3816 9254 3822 9268 3844 9260
TIME...MOT...LOC 0626Z 208DEG 36KT 3827 9255

KARDELL
Local storm report, May 25, 1:56 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     LIGHTNING        1 N BLUE EYE            36.51N 93.40W
05/25/2011                   STONE              MO   EMERGENCY MNGR

            HOUSE HIT BY LIGHTNING

&&

MGRIFFIN
Local storm report, May 25, 1:57 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     TSTM WND DMG     1 NE BLUE EYE           36.51N 93.38W
05/25/2011                   STONE              MO   EMERGENCY MNGR

            TREE BLOWN DOWN OVER DOCK MILLER ROAD.

&&

MGRIFFIN
Local storm report, May 25, 2:10 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 AM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 AM     TSTM WND GST     HARTVILLE               37.25N 92.51W
05/25/2011  E55 MPH          WRIGHT             MO   PUBLIC

            STORM SPOTTERS ESTIMATE ABOUT 55 MPH WINDS NEAR HARTVILLE

&&

MGRIFFIN
Special weather statement, May 25, 3:37 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 AM CDT WED MAY 25 2011

MOZ082-092-096-097-105-250915-
DOUGLAS MO-HOWELL MO-OZARK MO-TEXAS MO-WRIGHT MO-
337 AM CDT WED MAY 25 2011

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS...NORTHERN OZARK...
NORTHWESTERN HOWELL...SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS
COUNTIES UNTIL 415 AM CDT...

AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SQUIRES...OR 6 MILES SOUTH OF AVA...MOVING
NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE AVA...CABOOL...MOUNTAIN GROVE AND NORWOOD.

PEOPLE IN DOUGLAS...NORTHERN OZARK...NORTHWESTERN HOWELL...
SOUTHEASTERN WRIGHT AND SOUTHWESTERN TEXAS COUNTIES...INCLUDING
MOUNTAIN GROVE AND CABOOL...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR SOUTHERN MISSOURI.

LAT...LON 3725 9205 3677 9203 3674 9271 3700 9274
TIME...MOT...LOC 0837Z 237DEG 40KT 3689 9261

BOXELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:15 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton45 min
May 24, 9:19 PM CDTTornado WarningSGFJasper, Newton41 min
May 24, 9:42 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton63 min
May 24, 9:56 PM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton49 min
May 24, 10:22 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon60 min
May 24, 10:28 PM CDTSevere Thunderstorm WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 2 more52 min
May 24, 10:34 PM CDTTornado WarningSGFBarton, Dade, Jasper26 min
May 24, 11:04 PM CDTSpecial Weather StatementSGFChristian, Greene, Polk41 min
May 24, 11:05 PM CDTSpecial Weather StatementSGFBenton, Cedar, Hickory, St. Clair40 min
May 24, 11:46 PM CDTSpecial Weather StatementSGFGreene29 min
May 24, 11:47 PM CDTSpecial Weather StatementSGFBenton, Camden, Dallas, Hickory, Morgan43 min
May 24, 11:51 PM CDTSevere Thunderstorm WarningSGFGreene, Polk39 min
May 25, 12:04 AM CDTAreal Flood AdvisorySGFGreene4 hr
May 25, 12:11 AM CDTSpecial Weather StatementSGFBarry, Stone34 min
May 25, 12:25 AM CDTSpecial Weather StatementSGFDallas, Polk35 min
May 25, 12:38 AM CDTSpecial Weather StatementSGFCamden37 min
May 25, 12:47 AM CDTSpecial Weather StatementSGFCamden28 min
May 25, 12:55 AM CDTSevere Thunderstorm WarningSGFLaclede, Webster, Wright29 min
May 25, 1:01 AM CDTSevere Thunderstorm WarningSGFMiller, Morgan29 min
May 25, 1:05 AM CDTSpecial Weather StatementSGFStone, Taney25 min
May 25, 1:12 AM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Stone, Taney, Webster and 1 more63 min
May 25, 1:26 AM CDTSpecial Weather StatementSGFMiller19 min
May 25, 1:29 AM CDTSevere Thunderstorm WarningSGFMiller31 min
May 25, 1:37 AM CDTTornado WarningSGFDouglas, Webster, Wright23 min
May 25, 1:38 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Miller, Pulaski37 min
May 25, 1:55 AM CDTSevere Thunderstorm WarningSGFDouglas, Laclede, Pulaski, Texas, Webster, Wright50 min
May 25, 1:59 AM CDTSevere Thunderstorm WarningSGFMiller12 min
May 25, 2:32 AM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Phelps, Pulaski, Texas58 min
May 25, 3:37 AM CDTSpecial Weather StatementSGFDouglas38 min
May 25, 3:44 AM CDTTornado WarningSGFDouglas, Texas46 min
May 25, 4:03 AM CDTTornado WarningSGFDouglas, Howell, Texas, Wright42 min
May 25, 4:04 AM CDTTornado WarningSGFDent, Phelps, Pulaski, Texas41 min
May 25, 4:35 AM CDTTornado WarningSGFDent, Shannon, Texas40 min
May 25, 5:08 AM CDTSpecial Weather StatementSGFDent37 min
May 25, 5:17 AM CDTTornado WarningSGFDent32 min
May 25, 9:42 AM CDTAreal Flood WarningSGFMcDonald24 hr
May 25, 10:43 AM CDTSevere Thunderstorm WarningSGFSt. Clair47 min
May 25, 11:02 AM CDTSevere Thunderstorm WarningSGFBenton58 min
May 25, 11:44 AM CDTSevere Thunderstorm WarningSGFDade, Greene, Lawrence61 min
May 25, 11:53 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan67 min
May 25, 11:56 AM CDTTornado WarningSGFBenton49 min
May 25, 12:02 PM CDTSevere Thunderstorm WarningSGFLaclede, Wright58 min
May 25, 12:05 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan55 min
May 25, 12:15 PM CDTTornado WarningSGFBenton, Camden, Hickory, Morgan45 min
May 25, 12:16 PM CDTSevere Thunderstorm WarningSGFPolk59 min
May 25, 12:34 PM CDTSevere Thunderstorm WarningSGFGreene56 min
May 25, 12:38 PM CDTTornado WarningSGFMiller, Morgan52 min
May 25, 12:44 PM CDTSevere Thunderstorm WarningSGFPulaski61 min
May 25, 12:58 PM CDTSevere Thunderstorm WarningSGFDallas62 min
May 25, 1:01 PM CDTSevere Thunderstorm WarningSGFLaclede23 min
May 25, 1:07 PM CDTTornado WarningSGFMaries, Phelps, Pulaski68 min
May 25, 1:09 PM CDTSevere Thunderstorm WarningSGFCamden, Miller51 min
May 25, 1:15 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone, Taney, Webster60 min
May 25, 1:21 PM CDTTornado WarningSGFMiller24 min
May 25, 1:26 PM CDTSevere Thunderstorm WarningSGFTexas, Wright50 min
May 25, 1:33 PM CDTSevere Thunderstorm WarningSGFMiller, Morgan42 min
May 25, 2:05 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski55 min
May 25, 2:06 PM CDTTornado WarningSGFDent, Phelps, Texas54 min
May 25, 2:14 PM CDTFlash Flood WarningSGFCamden, Miller, Morgan5 hr
May 25, 2:14 PM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Phelps, Pulaski61 min
May 25, 2:29 PM CDTSevere Thunderstorm WarningSGFOregon48 min
May 25, 2:33 PM CDTSevere Thunderstorm WarningSGFTexas57 min
May 25, 2:35 PM CDTSevere Thunderstorm WarningSGFDent, Shannon55 min
May 25, 2:38 PM CDTTornado WarningSGFDent, Phelps, Texas52 min
May 25, 2:41 PM CDTTornado WarningSGFDent, Shannon64 min
May 25, 2:43 PM CDTTornado WarningSGFOregon35 min
May 25, 3:22 PM CDTSevere Thunderstorm WarningSGFHowell23 min
May 25, 3:55 PM CDTSevere Thunderstorm WarningSGFOregon13 min
May 25, 4:12 PM CDTSevere Thunderstorm WarningSGFShannon42 min
May 25, 4:43 PM CDTSevere Thunderstorm WarningSGFOregon47 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.